MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 27"(70CM) 4-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 27"(70CM) 4-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y315H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).Date sent to the fda: 04/13/2020.A manufacturing record evaluation was performed for the finished device pg6799 batch number, and no non-conformance's were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify a quantity of sutures involved in this event ¿the needle popped off of several sutures¿ during this single procedure on one patient? the single complaint was reported with multiple events.There are no additional details regarding the additional events.Events were submitted via 2210968-2020-02981 and 2210968-2020-02982.
 
Event or Problem Description
It was reported that the patient underwent an unknown oral surgery in 2020 and the suture was used.During the procedure, the needle popped off of suture.A new device was used to complete the procedure successfully with no patient consequences.It was also reported that the needle removed from the patient but no radiographs were taken as it was oral surgery and the needle was located visually.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/29/2020.Corrected information: d3, g1, g2.Additional information was requested, and the following was obtained: please clarify a quantity of sutures involved in this event ¿the needle popped off of several sutures¿ during this single procedure for this one patient?- the instance of the needle popping off several pieces of suture did not happen over the course of one surgery but over the course of a few procedures with different patients.In each case, another pack of suture from the same lot and box was used to complete the procedure.All the needles were retrieved and accounted for prior to finishing the surgical procedures.

Brand Name
MONOCRYL SUTURE 27"(70CM) 4-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9953727
Report Number2210968-2020-02982
Device Sequence Number2765156
Product Code GAN
UDI-Device Identifier10705031058729
UDI-Public10705031058729
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberY315H
Device Catalogue NumberY315H
Device Lot NumberPG6799
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date04/29/2020
Patient Sequence Number1